MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER 60MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER 60MM; STAPLE, IMPLANTABLE
Catalog Number GLC60
Medical Device Problem Codes Difficult to Insert (1316); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/15/2025.D4 batch#: 201d56.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the glc60 device was received with no apparent damage and with a glcr60b reload present.The reload had the proximal 18 double drivers up without staples, and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position.Further visual analysis revealed that the wings of the reload were damaged.The damages noted on the reload are related to improper use of the device.During the visual inspection, a crack in the internal tab of the anvil shroud was noted.The crack did not have a functional impact on the device and is unrelated to the reported event.No conclusion could be reached on what caused the anvil shroud to be damaged.The reload was reset and the device was tested for functionality and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.No difficulty was noted during firing or when installing or removing the cartridge.The event described could not be confirmed as the device performed without any difficulties and the reload could be installed and removed.The condition of the drivers up on the reload is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number: 201d56, and no non-conformance's were identified.Additional information was requested, and the following was obtained: what is meant by ¿reload fell from suture line¿? the last reload fell from the linear cutter.Was the device fired? 3 times.Were there any difficulties firing the device? the surgeon comment it was a little bit stiff the firing secuence.Was the reload able to fit into the device? only the last one presented problems, it did fit, but fell after the nurse charged it.
 
Event or Problem Description
It was reported that during a tumor resection the reload fell from the linear suture line.Change the device and reload, the procedure was successfully completed.No fragments were generated, only that the reload fell off the linear cutter.The hospital changed the device and reload, there were no patient consequences.

Brand Name
ECHELON LINEAR CUTTER 60MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key23053313
Report Number3005075853-2025-07320
Device Sequence Number8685912
Product Code GDW
UDI-Device Identifier10705036030874
UDI-Public(01)10705036030874(17)290630(10)201D56
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC60
Device Lot Number201D56
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2025
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown